Alert archive / Nebraska / Red Flag Warnings in 2025
Red Flag Warning 14, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Apr 8, 2025, 1:53 AM MDT for 11 counties in Nebraska. It took effect at Apr 8, 2025, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2025, 1:53 AM MDT (07:53 UTC)
- In effect from
- Apr 8, 2025, 11:00 AM MDT
- Expired
- Apr 8, 2025, 7:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Keith County, NE, Lincoln County, NE, Perkins County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 110 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.9 hours before the alert went out and 431 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2843 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
065 WWUS83 KLBF 080753 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 253 AM CDT Tue Apr 8 2025 NEZ204-081600- /O.UPG.KLBF.FW.A.0011.250408T1700Z-250409T0100Z/ /O.NEW.KLBF.FW.W.0014.250408T1700Z-250409T0100Z/ Eastern Panhandle/Crescent Lake NWR- 153 AM MDT Tue Apr 8 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE WESTERN SANDHILLS AND EASTERN PANHANDLE... The National Weather Service in North Platte has issued a Red Flag Warning for low relative humidity and gusty winds, which is in effect from 11 AM this morning to 7 PM MDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. * TIMING...11 AM to 7 PM MDT this evening. * WINDS...Northwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...In the middle to upper 70s. * LIGHTNING...Not expected. * IMPACTS...Any fires that develop could spread rapidly and be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ210-081600- /O.NEW.KLBF.FW.W.0014.250408T1700Z-250409T0100Z/ Frenchman Basin- 153 AM MDT Tue Apr 8 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR PORTIONS OF SOUTHWEST NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning for low relative humidity and gusty winds, which is in effect from 11 AM this morning to 7 PM MDT this evening. * AFFECTED AREA...Fire Weather Zone 210 Frenchman Basin. * TIMING...11 AM to 7 PM MDT this evening. * WINDS...West 15 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...In the middle to upper 70s. * LIGHTNING...None expected. * IMPACTS...Any fires that develop could spread rapidly and be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
941 WWUS83 KLBF 081942 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 242 PM CDT Tue Apr 8 2025 NEZ204-210-090200- /O.NEW.KLBF.FW.A.0012.250409T1700Z-250410T0100Z/ /O.CON.KLBF.FW.W.0014.000000T0000Z-250409T0100Z/ Eastern Panhandle/Crescent Lake NWR-Frenchman Basin- 142 PM MDT Tue Apr 8 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE WESTERN SANDHILLS AND EASTERN PANHANDLE... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR MOST OF CENTRAL AND WESTERN NEBRASKA... The National Weather Service in North Platte has issued a Fire Weather Watch for low relative humidity and gusty winds, which is in effect from Wednesday morning through Wednesday evening. * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR and Fire Weather Zone 210 Frenchman Basin. * TIMING...11 AM to 7 PM MDT this evening. * WINDS...Northwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 13 percent. * TEMPERATURES...Up to 78. * LIGHTNING...Not expected. * IMPACTS...Any fires that develop could spread rapidly and be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NEZ206-208-219-090200- /O.NEW.KLBF.FW.A.0012.250409T1700Z-250410T0100Z/ Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loess Plains- 242 PM CDT Tue Apr 8 2025 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR MOST OF CENTRAL AND WESTERN NEBRASKA... The National Weather Service in North Platte has issued a Fire Weather Watch for low relative humidity and gusty winds, which is in effect from Wednesday morning through Wednesday evening. * AFFECTED AREA...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest and Fire Weather Zone 219 Loess Plains. * TIMING...Noon to 8 PM CDT / 11 AM to 7 PM MDT Wednesday. * WINDS...Northwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 18 percent. * TEMPERATURES...Up to 69. * LIGHTNING...Not expected. * IMPACTS...Any fires that develop could spread rapidly and be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
925 WWUS83 KLBF 090053 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 753 PM CDT Tue Apr 8 2025 NEZ204-210-090200- /O.EXP.KLBF.FW.W.0014.000000T0000Z-250409T0100Z/ /O.CON.KLBF.FW.A.0012.250409T1700Z-250410T0100Z/ Eastern Panhandle/Crescent Lake NWR-Frenchman Basin- 653 PM MDT Tue Apr 8 2025 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR MOST OF CENTRAL AND WESTERN NEBRASKA... ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE WESTERN SANDHILLS AND EASTERN PANHANDLE... * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR and Fire Weather Zone 210 Frenchman Basin. * TIMING...11 AM to 7 PM MDT this evening. * WINDS...Northwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 13 percent. * TEMPERATURES...Up to 70. * LIGHTNING...Not expected. * IMPACTS...Any fires that develop could spread rapidly and be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NEZ206-208-219-090200- /O.CON.KLBF.FW.A.0012.250409T1700Z-250410T0100Z/ Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loess Plains- 753 PM CDT Tue Apr 8 2025 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR MOST OF CENTRAL AND WESTERN NEBRASKA... * AFFECTED AREA...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest and Fire Weather Zone 219 Loess Plains. * TIMING...Noon to 8 PM CDT / 11 AM to 7 PM MDT Wednesday. * WINDS...Northwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 20 percent. * TEMPERATURES...Up to 69. * LIGHTNING...Not expected. * IMPACTS...Any fires that develop could spread rapidly and be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Apr 7, 11:36 PM MDT, 2 hours 17 minutes earlier. Its key messages:
- Above normal temperatures and fairly dry conditions will continue at least some low-end fire weather concerns through the upcoming week.
- A couple quick moving disturbances will bring light rain chances (25-35%) Tuesday night and Wednesday into early Thursday morning.
- Additional rain chances (15-25%) arrive this weekend into early next week.
Area forecast discussion, Apr 7, 11:36 PM MDT, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1236 AM CDT Tue Apr 8 2025 .KEY MESSAGES... - Above normal temperatures and fairly dry conditions will continue at least some low-end fire weather concerns through the upcoming week. - A couple quick moving disturbances will bring light rain chances (25-35%) Tuesday night and Wednesday into early Thursday morning. - Additional rain chances (15-25%) arrive this weekend into early next week. && .SHORT TERM /THROUGH WEDNESDAY/... Issued at 351 PM CDT Mon Apr 7 2025 Surface high pressure will slide to the southeast tonight, ending up over the mid and upper Mississippi valley Tuesday morning. Winds will shift to the south leading to milder readings tonight. Forecast lows will range from the upper 20s in the east with lower to middle 30s in the west and southwest. Lows may actually be achieved in the east during the late evening hours with steady to slowly rising temps thereafter. A warm front will lift through the area Tuesday morning. Strong low level warm air advection behind the front, will push highs into the middle to upper 70s for most locations. Some upper 60s will be possible in the northeastern forecast area. With the expected warmup and the development of westerly winds Tuesday afternoon, dry boundary layer conditions, already pre- existent, will push minimum RH to 15 to 20 percent in the eastern Panhandle, western Sandhills and far southwestern Nebraska. With abundant mixing, there is the potential for 25+ MPH winds in the eastern Panhandle and western Sandhills Tuesday afternoon. For this reason, decided to hoist a fire weather watch for zone 204 Tuesday afternoon. After collaboration with CYS and BOU it was decided to hoist a fire weather watch for tomorrow afternoon in zone 204. The models do drive some mid to high cloudiness into the western half of Nebraska Tuesday afternoon and this may throw a wrench in the temp and min RH forecast and keep conditions above RFW criteria. With respect to fuels across the area, fire partners across the area have indicated that fuels are still ready to burn. They thought the warm temperatures this week would allow more green-up of the warm season tall grasses into next week. A northern stream disturbance will usher in a cool front Tuesday night shifting the winds to the northwest. Winds are not expected to decouple, allowing temperatures to remain elevated overnight with lows generally in the upper 30s to lower 40s across the area. Behind the front, mid level forcing will increase across South Dakota. Some of this weak lift will track across northern Nebraska Tuesday night leading to an increased threat for precipitation. With the QPF forecast only being a couple of hundredths of an inch in our far northern zones, will limit pops to slight chances for now. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... Issued at 351 PM CDT Mon Apr 7 2025 Fire weather concerns will highlight the main forecasting issue in the long term. There will be a minor threat for light rain Wednesday across northern Nebraska thanks to a second disturbance which tracks across southern South Dakota. Further south, where dry conditions are expected, critical to near critical fire weather conditions will be possible Wednesday afternoon. Northwesterly winds will gust to above 30 MPH during the afternoon hours. With the cooler temperatures (Re. highs 10 degrees cooler than Tuesday's highs), minimum RH will bottom out in the 20 to 25 percent range. Thursday afternoon looks better for critical fire weather conditions with stronger NW winds and drier air being advected into the area from the high plains of Wyoming and western South Dakota. Ridging will transition east of the Rockies Friday, shifting winds to the south across the area. These southerly winds will persist into Saturday night and could be gusty especially during the afternoon hours. Strong warm air advection will accompany the winds as well, pushing highs into the 70s Friday and 80s for Saturday and possibly Sunday. The NBM initialized with lower 80s for North Platte Saturday and upper 70s for Sunday. These highs still remains on the low end of the NBM ensemble forecast this weekend and I wouldn't be surprised if highs end up warmer than these deterministic NBM numbers. Further support for warmer readings lies with the latest EC EFI forecast. For Saturday there is a 80-90%EFI with a 0-1SOT for the western half of the forecast area. The SOT shifts east on Sunday, however, the EFI isn't as robust at Saturday for very warm temps. For context, the NBM 25th and 75th percentiles for highs Saturday and Sunday for North Platte are 83 to 91 (Saturday) and 77 to 98 (Sunday) respectively. The current forecast highs for Saturday and Sunday are 82 and 77 degrees-so there is room for upward movement on highs both days. With gusty winds possible both days, and little to no BL moisture, these two days will be an excellent candidate for critical to near critical fire weather conditions. A strong cold front Sunday afternoon into Sunday night, will bring temps on Monday back to seasonal normals. However, behind the front, very dry air and gusty northwesterly winds will bring another possibility of critical or near critical fire weather conditions to the area. && .AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/... Issued at 1233 AM CDT Tue Apr 8 2025 VFR conditions are expected through the forecast period. High clouds will stream into the area from the west early in the period. Ceilings will gradually lower through late morning Tuesday but should remain above 10kft AGL. As a weak surface low tracks into the area, winds will shift from southerly to westerly during the daytime Wednesday and gusts increase as a result. Peak gusts should approach 25 knots with stronger speeds remaining west of the terminals. && .LBF WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from 11 AM MDT Tuesday through Tuesday evening for NEZ204. && SHORT TERM...Buttler LONG TERM...Buttler AVIATION...NMJ
Hazardous weather outlook, Apr 7, 2:29 PM MDT, 11 hours 24 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 329 PM CDT Mon Apr 7 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-082030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 329 PM CDT Mon Apr 7 2025 /229 PM MDT Mon Apr 7 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The combination of warm temperatures, dry conditions, and gusty west winds will lead to near critical to critical fire weather conditions Tuesday afternoon across the southern Panhandle and western Sandhills. A Fire Weather Watch has been issued for Tuesday morning through Tuesday evening. Elevated to near critical fire weather concerns persist nearly each day Wednesday into the weekend as warm, dry, and gusty conditions continue. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 1:42 PM MDT | Fire Weather Watch | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 16 more | 12 hr |
Nearby
Red Flag Warnings in Nebraska, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.